Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Taken overdose of Larezapen for sleeplessness. Not responding. What to do?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
iv tried every thing under the book n nothing seems to b working , I went to my dr today n he gave me larezapen 1mg he said take two but if nothing take 3 , iv took 6 n I'm still up at 2pm the morning , I'm so frustrated !!!!!
Posted Mon, 30 Apr 2012 in Sleep Disorders
Answered by Dr. Hema Yadav 50 minutes later

Thanks for posting your query.

Lorazepam is a sedative which may take 90 to 120 minutes to start action after oral ingestion and higher than prescribed dose can lead to toxic symptoms. Usually not more than 10 mg in divided dose is prescribed. Please do not take more than recommended dose as it can cause serious side effects and sometimes is lethal (10 gm/kg).

In your case you might have experienced “paradoxical effects” caused by more than required dose.

In some cases, there can be paradoxical effects with benzodiazepines, such as increased hostility, aggression, angry outbursts, and psychomotor agitation. These effects are seen as more common with lorazepam than other benzodiazepines.

Paradoxical effects are more likely to occur with higher doses, in patients with pre-existing personality disorders and those with a psychiatric illness. It is worth noting that frustrating stimuli may trigger such reactions, even though the drug may have been prescribed to help the patient cope with such stress and frustration in the first place.

As paradoxical effects appear to be dose-related, they usually subside on dose reduction or on complete withdrawal of lorazepam.

Kindly consult your doctor for a change of dose or alternative anxiolytic like xanax. And please do not take any more than prescribed dosage to prevent life threatening complications.

Hope I have answered your query. Should you have any additional concerns, I will be available to address them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor